Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 11, NWS El Paso, TX

July 8, 2014Doña Ana County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 8, 2014, 4:42 PM MDT for Doña Ana County, New Mexico. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 4:42 PM MDT (22:42 UTC)
Expired
Jul 8, 2014, 6:15 PM MDT
In force
93 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Doña Ana County, NM

The radar

The El Paso radar (KEPZ), 67 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WGUS54 KEPZ 082242
FFWEPZ
NMC013-090015-
/O.NEW.KEPZ.FF.W.0011.140708T2242Z-140709T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
442 PM MDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 615 PM MDT

* AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  LEASBURG...
  LAS CRUCES...
  SAN MIGUEL...
  SAN MIGUEL IN DONA ANA COUNTY...
  FAIRACRES...
  CORRALITOS...
  NMSU MAIN CAMPUS...
  RADIUM SPRINGS...
  MESQUITE...
  MESILLA...
  LOOKOUT PEAK...
  TWIN PEAKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.

&&

LAT...LON 3271 10690 3216 10661 3207 10692 3260 10727

$$

ROGASH
2 follow-up statements
176 
WGUS74 KEPZ 082308
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
508 PM MDT TUE JUL 8 2014

NMC013-090015-
/O.CON.KEPZ.FF.W.0011.000000T0000Z-140709T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONA ANA NM-
508 PM MDT TUE JUL 8 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN DONA ANA COUNTY
UNTIL 615 PM MDT...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA.

DOPPLER RADAR INDICATED UP TO 1.5 INCHES OF RAIN HAD FALLEN AROUND 
LEASBURG AND RADIUM SPRING.

LOCATIONS IMPACTED INCLUDE...
  LEASBURG...
  LAS CRUCES...
  SAN MIGUEL...
  SAN MIGUEL IN DONA ANA COUNTY...
  FAIRACRES...
  CORRALITOS...
  NMSU MAIN CAMPUS...
  RADIUM SPRINGS...
  MESQUITE...
  MESILLA...
  LOOKOUT PEAK...
  TWIN PEAKS...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.

&&

LAT...LON 3271 10690 3216 10661 3207 10692 3260 10727

$$

ROGASH
981 
WGUS74 KEPZ 090002
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
602 PM MDT TUE JUL 8 2014

NMC013-090017-
/O.CAN.KEPZ.FF.W.0011.000000T0000Z-140709T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONA ANA NM-
602 PM MDT TUE JUL 8 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN DONA ANA
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.

BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3271 10690 3216 10661 3207 10692 3260 10727

$$

ROGASH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:29 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 8, 2:29 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
229 PM MDT TUE JUL 8 2014

.SYNOPSIS...
THE BULK OF DEEP MONSOON SEASON MOISTURE REMAINS FOCUSED OVER
SOUTHERN ARIZONA AND WESTERN NEW MEXICO. LESSER BUT STILL ADEQUATE
MOISTURE REMAINS SPREAD OVER AREAS TO THE EAST. THIS MEANS
SCATTERED STORMS WEST AND MORE ISOLATED ACTIVITY EAST. SOME OF THE
WESTERN STORMS OVER THE GILA AND BOOTHEEL AREAS OF NEW MEXICO WILL
BE QUITE STRONG WITH OUTFLOW GUSTS IN EXCESS OF 50 MPH WITH
ACCOMPANYING BLOWING DUST AND DANGEROUS DRIVING CONDITIONS. IN
ADDITION SOME STORMS WILL PRODUCE HEAVY RAIN WITH POTENTIAL FOR
ISOLATED FLASH FLOODING. STORMS TO THE EAST WILL BE MOSTLY SHORT-
LIVED AND WEAKER IN NATURE. THE PATTERN HOLD THE SAME AGAIN FOR
WEDNESDAY THROUGH FRIDAY. A BIT OF DRYING SHOULD REDUCE...BUT NOT
ELIMINATE STORM CHANCES OVER THE WEEKEND AND EARLY NEXT WEEK.
TEMPERATURES WILL RUN VERY NEAR NORMAL FOR THE REST OF THE WEEK
WITH SLIGHTLY ABOVE NORMAL TEMPERATURES THIS WEEKEND.

&&

.DISCUSSION...
QUITE SHALLOW MOISTURE OVER THE EASTERN 1/3RD OF THE CWFA
(.75"PW)...MODERATELY SHALLOW MOISTURE MIDDLE 1/3RD (1.00"PW)...
AND HEALTHY DEEPER MOISTURE OVER THE WESTERN 1/3RD (1.25"PW) THIS
EVENING. THE DEEP MONSOON PLUME OF MOISTURE HAS SHIFTED WEST OVER
S ARIZONA...BUT THERE IS STILL GOOD MOISTURE OVER THE BOOTHEEL AND
GILA REGIONS OF NEW MEXICO ON THE EASTERN PERIPHERY OF THE PLUME.
THUS THE FOCUS TONIGHT IS TO OUR WEST WHERE INSTABILITY...
FORCING...AND DYNAMICS IS THE BEST OVER OUR FORECAST AREA.

AT THE SURFACE WE HAVE WEAK CONVERGENCE OVER SW NEW MEXICO TO HELP
INITIATE SOME LOWLAND STORMS AS WELL AS GRAVITY WAVES ALOFT. WITH
THE ELEVATED SFC DEWPOINTS AND HIGHER PW...LI'S STAY QUITE
NEGATIVE IN THE -3 TO -5 RANGE AND THE CAPES STAY HIGH AS WELL...
ABOVE 1500J/KG. ANTICIPATION IS FOR STRONG STORMS WITH A FEW PULSE
TYPE SEVERE STORMS WITH SMALL HAIL AND STRONG WIND GUSTS IN EXCESS
OF 50KTS. THUS POTENTIAL FOR BLOWING DUST OVER THE SW DESERTS
AGAIN LIKE WE SAW YESTERDAY. STORMS WILL BE FAIRLY SLOW
MOVERS...WITH HEAVY RAIN. THUS SOME POCKETS OF FLASH FLOODING
POTENTIAL ALSO LIKELY WEST OF A DEMING TO TRUTH OR CONSEQUENCES
LINE. STORMS TO THE EAST OF THIS LINE SHOULD BE WEAKER...BUT STILL
A FEW MAY APPROACH SEVERE LIMITS.

THE PATTERN REMAINS SOMEWHAT STATIC THROUGH THE REST OF THE WORK
WEEK AND FOR OUR FORECAST THROUGH FRIDAY IT MEANS VERY LITTLE
CHANGES. TEMPERATURES WILL REMAIN VERY NEAR SEASONAL NORMALS EACH
DAY. RAIN AND STORM CHANCES WILL BE BEST WEST AND MOUNTAINS WITH
SCATTERED COVERAGE EXPECTED...ISOLATED TO SLIGHT CHANCE STORMS TO
THE EAST EACH AFTERNOON AND EVENING. THROUGH THESE PERIODS LOW-
LEVEL WINDS WILL KEEP DEWPOINTS ABOVE 40-45 DEGREES AND PW'S WILL
HOVER BETWEEN .85" TO 1.00 INCHES...MORE WEST/LESS EAST. TO THE
EAST THE MOISTURE WILL BE IN A SHALLOW LAYER BETWEEN 10KFT TO
15KFT...TO THE WEST THE MOISTURE WILL BE A BIT DEEPER. FOR FRIDAY
THERE IS A WEAK EASTERLY WAVE MOVING BY TO OUR SOUTH. BOTH THE GFS
AND THE ECMWF MODELS KEEP THIS FEATURE TOO FAR SOUTH TO INFLUENCE
OUR WEATHER.

FOR THE WEEKEND AHEAD...SUBTLE CHANGES ALOFT MAY MAKE FOR DRIER
CONDITIONS AS THE UPPER RIDGE IS PROGGED TO ELONGATE SE OVER TX
INTO THE NORTHERN GULF OF MEXICO. THIS LOOKS TO SKEW THE BULK OF
THE MOISTURE TO OUR WEST OVER WESTERN AZ AND ALSO ADD SOME
STABILITY CAPPING ALOFT AS THE HIGH STRENGTHENS OVERHEAD. WE'LL
HAVE TO WATCH THIS SCENARIO TO DETERMINE IF WE SHOULD SCALE BACK
THE STORM CHANCES FOR THE SAT-TUE TIME PERIODS. FOR NOW WE WILL
KEEP THING RELATIVELY UNCHANGED AND HOPE FOR A PERSISTENT MODEL
SOLUTIONS.

14-BIRD

&&

.AVIATION...VALID 090000Z - 100000Z
P6SM FEW-SCT080-100 SCT-BKN200-250 THRU MUCH OF PD. ISOLD LOWLAND TO
SCT MTN 3SM TSRA BKN040-060 THRU 06Z AND AGAIN AFT 18Z. WINDS E TO
SE UNDER 10KTS WITH VARIABLE AND GUSTY WINDS TO 45KTS NEAR
THUNDERSTORMS.

26-GRZYWACZ

&&

.FIRE WEATHER...
UPPER HIGH STILL FORECAST TO REMAIN NEAR THE FOUR CORNERS REGION FOR
THE NEXT WEEK. THIS MEANS LITTLE CHANGE IN THE PERSISTENT PATTERN OF
SCATTERED SHOWERS AND THUNDERSTORMS FAR WRN ZONES AND MORE ISOLATED
EAST OF THE DIVIDE. NEAR NORMAL TEMPERATURES EXPECTED THROUGH PERIOD
WITH A SLOW DRYING TREND INTO THE WEEKEND AND EARLY NEXT WEEK. WINDS
WILL CONTINUE TO REMAIN GENERALLY OUT OF THE SOUTHEAST AND UNDER 15
MPH.

26-GRZYWACZ

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 75  96  74  96  76 /  10   0   0   0   0
SIERRA BLANCA           71  91  70  87  72 /  20   0   0   0   0
LAS CRUCES              70  94  69  94  71 /  10  10  10   0   0
ALAMOGORDO              70  93  70  95  72 /  20  10  10  10  10
CLOUDCROFT              50  75  50  74  52 /  30  20  30  40  20
TRUTH OR CONSEQUENCES   68  91  68  93  70 /  20  10  20  20  20
SILVER CITY             62  85  62  86  63 /  40  40  40  30  30
DEMING                  69  94  69  93  71 /  30  20  20  20  20
LORDSBURG               68  93  68  92  70 /  40  30  30  30  30
WEST EL PASO METRO      74  96  73  97  75 /  10   0  10   0   0
DELL CITY               66  93  65  94  67 /  10   0   0   0   0
FORT HANCOCK            74  97  70  95  75 /  20   0   0   0   0
LOMA LINDA              70  88  71  85  68 /  10   0   0  10   0
FABENS                  72  97  71  95  73 /  10   0   0   0   0
SANTA TERESA            70  94  70  94  72 /  10   0  10   0   0
WHITE SANDS HQ          71  93  71  92  73 /  10  10  10   0   0
JORNADA RANGE           68  92  66  92  67 /  10  10  10   0   0
HATCH                   69  92  67  93  69 /  10  10  10  10  10
COLUMBUS                69  90  69  93  71 /  20  10  10  10  10
OROGRANDE               69  94  69  95  71 /  10  10  10   0   0
MAYHILL                 59  82  56  82  61 /  30  20  20  30  20
MESCALERO               56  84  53  84  58 /  30  20  20  30  20
TIMBERON                55  82  52  83  57 /  30  20  20  30  20
WINSTON                 63  83  60  81  62 /  50  40  40  40  30
HILLSBORO               71  89  72  86  69 /  50  30  20  20  20
SPACEPORT               68  91  68  94  70 /  20  10  10  20  10
LAKE ROBERTS            59  85  58  83  57 /  50  50  40  40  30
HURLEY                  64  86  65  87  62 /  40  40  30  30  30
CLIFF                   58  88  57  89  60 /  40  30  30  30  30
MULE CREEK              57  86  55  88  58 /  40  40  40  30  30
FAYWOOD                 68  90  69  86  66 /  40  30  20  30  30
ANIMAS                  69  93  68  93  71 /  40  30  40  30  30
HACHITA                 67  94  67  93  69 /  30  30  20  20  20
ANTELOPE WELLS          70  90  70  92  72 /  40  30  30  20  20
CLOVERDALE              66  87  67  90  64 /  40  30  40  30  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14/26
Hazardous weather outlook, Jul 8, 11:02 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1102 AM MDT TUE JUL 8 2014

NMZ401>403-408-091715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
1102 AM MDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THESE STORMS
MAY PRODUCE HEAVY RAINFALL AND COULD LEAD TO SOME FLOODING...
ESPECIALLY OVER THE RECENT WILDFIRE BURN SCARS. WIND GUSTS OF
40-50 MPH ARE ALSO POSSIBLE WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AT LEAST ISOLATED AND POSSIBLY SCATTERED THUNDERSTORMS SHOULD
REPEAT EACH AFTERNOON AND EVENING THROUGH MONDAY WITH POSSIBLE
HEAVY RAIN AND STRONG GUSTY WINDS. ISOLATED THUNDERSTORMS THURSDAY
AND FRIDAY...THEN INCREASING SOME IN COVERAGE AGAIN FOR THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

NMZ404>406-091715-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-
1102 AM MDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE
STORMS MAY PRODUCE HEAVY RAIN FALL AND FLOODING/PONDING OF WATER.
ALSO SOME STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS OF 50-60
MPH. IN AREAS WITHOUT RECENT RAINFALL THESE WIND GUSTS COULD
BRIEFLY REDUCE VISIBILITIES TO LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED SHOWERS AND POSSIBLY SCATTERED THUNDERSTORMS SHOULD
REPEAT EACH AFTERNOON AND EVENING THROUGH MONDAY. EACH DAY STORMS
WILL HAVE THE POTENTIAL FOR ISOLATED HEAVY RAIN AND FLOODING/
PONDING AND STRONG GUSTY OUTFLOW WITH AREAS OF BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

NMZ407-409>417-TXZ418>424-091715-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1102 AM MDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

ISOLATED MOUNTAIN THUNDERSTORMS IN THE AFTERNOON WITH ISOLATED
THUNDERSTORMS MOST AREAS IN THE EVENING. BRIEF HEAVY RAINFALL IS
POSSIBLE ALONG WITH WIND GUSTS OF 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SAME PATTERN THROUGH FRIDAY OF ISOLATED MOUNTAIN THUNDERSTORMS IN
THE AFTERNOON AND ISOLATED EVENING THUNDERSTORMS OTHER AREAS.
THUNDERSTORMS COULD INCREASE A BIT IN COVERAGE FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

BIRD

In the hours before

Special weather statement, Jul 8, 2:46 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
246 PM MDT TUE JUL 8 2014

NMZ401-402-404-082130-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA
RIVER VALLEY NM-UPPER GILA RIVER VALLEY NM-
246 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORMS THREATENING NORTHWESTERN GRANT COUNTY THROUGH
330 PM MDT...

AT 238 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR BUCKHORN...MOVING WEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  BUCKHORN...
  RIVERSIDE...
  MULE CREEK...
  GILA...
  CLIFF...
  ALDO LEOPOLD VISTA...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

NOVLAN
Special weather statement, Jul 8, 3:11 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
311 PM MDT TUE JUL 8 2014

NMZ412>417-082230-
CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET NM-OTERO MESA NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET
NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW
7500 FEET NM-
311 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORMS THREATENING EXTREME NORTHEASTERN DONA ANA AND
SOUTHWESTERN OTERO COUNTIES THROUGH 430 PM MDT...

AT 304 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ALAMOGORDO...MOVING WEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  MCGREGOR RANGE BASE...
  WHITE SANDS NATIONAL MONUMENT...
  TULAROSA...
  OROGRANDE...
  ALAMOGORDO...
  BURRO FLATS...
  MOUNTAIN PARK...
  BENT...
  THREE RIVERS...
  LA LUZ...
  OTERO MESA...
  CORNUDAS MOUNTAINS...
  OLIVER LEE STATE PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

TRIPOLI
Special weather statement, Jul 8, 3:27 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
327 PM MDT TUE JUL 8 2014

NMZ412-414-415-082230-
CENTRAL TULAROSA BASIN NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET
NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
327 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORMS THREATENING EXTREME NORTHEASTERN DONA ANA...
NORTHWESTERN OTERO AND EXTREME EASTERN SIERRA COUNTIES THROUGH 430 PM
MDT...

AT 316 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TULAROSA...MOVING WEST AT
10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. STRONG WINDS AND
RAPID REDUCTION OF VISIBILITIES TO LESS THAN 1 MILE ON HIGHWAYS 70
AND 54 ARE POSSIBLE. DO NOT DRIVE INTO BLOWING DUST AREAS. PULL OFF
TO A SAFE AREA AS SOON AS YOU CAN DO SAFELY.

LOCATIONS IMPACTED INCLUDE...
  TULAROSA...
  ALAMOGORDO...
  NORTHRUP LANDING...
  LA LUZ...
  HOLLOMAN AFB...
  BOLES ACRES...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

NOVLAN
Local storm report, Jul 8, 3:47 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
347 PM MDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             1 W MULE CREEK          33.12N 108.97W
07/08/2014  E0.50 INCH       GRANT              NM   TRAINED SPOTTER

&&

EVENT NUMBER EPZ1400321

TRIPOLI
Special weather statement, Jul 8, 4:10 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
410 PM MDT TUE JUL 8 2014

NMZ402-407>411-082315-
EASTERN BLACK RANGE FOOTHILLS NM-NORTHERN DONA ANA COUNTY NM-SIERRA
COUNTY LAKES NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN
GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
410 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORMS THREATENING NORTHERN DONA ANA...EXTREME
NORTHEASTERN LUNA AND SOUTHERN SIERRA COUNTIES THROUGH 515 PM MDT...

AT 402 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS 5 MILES NORTH OF LAS CRUCES TO CABALLO MOVING
WEST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. CAUTION ADVISED
ON INTERSTATE 25.

LOCATIONS IMPACTED INCLUDE...
  LEASBURG...
  HATCH...
  HILLSBORO...
  CABALLO...
  PLACITAS...
  PLACITAS IN DONA ANA COUNTY...
  EAST MESA...
  JORNADA RANGE...
  LAS PALOMAS...
  CORRALITOS...
  LOOKOUT PEAK...
  TWIN PEAKS...
  CABALLO LAKE STATE PARK...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

NOVLAN
Special weather statement, Jul 8, 4:25 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
425 PM MDT TUE JUL 8 2014

NMZ401>408-082315-
EASTERN BLACK RANGE FOOTHILLS NM-LOWLANDS OF THE BOOTHEEL NM-SOUTHERN
GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE
NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-SOUTHWEST
DESERT/MIMBRES BASIN NM-UPLANDS OF THE BOOTHEEL NM-UPPER GILA RIVER
VALLEY NM-
425 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORMS THREATENING HIDALGO...SOUTHERN GRANT AND LUNA
COUNTIES THROUGH 515 PM MDT...

AT 416 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER SOUTHWESTERN NEW MEXICO. STRONGEST
ACTIVITY WAS AROUND DEMING...CITY OF THE ROCKS STATE
PARK...ANIMAS...VIRDEN AND ANTELOPE WELLS.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  CITY OF ROCKS STATE PARK...
  RODEO...
  LORDSBURG...
  ANTELOPE WELLS...
  ANIMAS...
  DEMING...
  WINDMILL...
  SUNSHINE...
  WHITE SIGNAL...
  GERONIMO CAMPGROUND...
  BIG HATCHET REFUGE...
  GRANITE GAP...
  SPRING CANYON STATE PARK...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:01 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Sierra54 min
Jul 8, 4:25 PM MDTSevere Thunderstorm WarningEPZDoña Ana54 min
Jul 8, 5:34 PM MDTAreal Flood AdvisoryEPZGrant, Sierra116 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.